Perception And Coordination

20 Questions | Total Attempts: 960

SettingsSettingsSettings
Please wait...
Perception And Coordination

The quiz below is on perception and coordination and it deeply evaluates the topic. Different people have different takes on the subject and the quiz will help you ascertain which side you fall on. All the best.


Questions and Answers
  • 1. 
    In teaching the family care of the Alzheimer's patient, the nurse emphasizes which of the following behaviors as a serious threat to safety:
    • A. 

      Circumlocution

    • B. 

      Perseveration

    • C. 

      Emotional lability

    • D. 

      Wandering around

  • 2. 
    The nurse prepares to administer a mild sedative to the restless Alzheimers's patient. Which of the following is most likely to be prescribed?
    • A. 

      Benadryl

    • B. 

      Secobarbital

    • C. 

      Pentobarbital

    • D. 

      Haloperidol

  • 3. 
    A patient has been recently diagnosed with Alzheimer's disease. When teaching the family about the prognosis, the nurse must explain that:
    • A. 

      It progresses gradually with deterioration of functions

    • B. 

      Many individuals can be cured if diagnosis is made early

    • C. 

      Diet and exercise can slow the process considerably

    • D. 

      Few patients live for more than 3 years after diagnosis

  • 4. 
    When the elderly Alzheimer's client becomes agitated and disoriented, which medication is most likely to be prescribed?
    • A. 

      Thorazine

    • B. 

      Haldol

    • C. 

      Melleril

    • D. 

      Elavil

  • 5. 
    The nurse assesses a patient experiencing global aphasia. She realizes that this patient:
    • A. 

      Cannot recognize people

    • B. 

      Cannot write

    • C. 

      Cannot express feelings

    • D. 

      Cannot talk

  • 6. 
    When increasing intracranial pressure is suspected, the nurse should be alert for what other signs and symptoms?
    • A. 

      Confusions and paranoia

    • B. 

      Blindness and tinnitus

    • C. 

      Headaches and delusions

    • D. 

      Projectile vomiting and headache

  • 7. 
    The physician restricts IV fluids and orders diuretics for a neurologic client. The rationale for this is:
    • A. 

      To increase cardiac output

    • B. 

      To minimize incontinence

    • C. 

      To reduce cerebral edema

    • D. 

      To reduce threat of embolism

  • 8. 
    The finding of unequal pupillary response in an unconscious person should alert the nurse to:
    • A. 

      Poisoning

    • B. 

      Shock

    • C. 

      Head Injury

    • D. 

      Overdose

  • 9. 
    A young man is in the emergency room with a closed head injury following a car accident. Baseline VS are BP 120/80, P 78, R 20. Which nursing assessment data would indicate a deterioration in his condition?
    • A. 

      VS of 110/80, 72, 20.

    • B. 

      VS of 100/60, 70, 30.

    • C. 

      VS of 130/90, 88, 30.

    • D. 

      VS of 160/90, 64, 12.

  • 10. 
    A 28-year-old woman complains of extreme muscle weakness and states, "I have to rest even after talking for a little while." The nurse assesses her for other symptoms of:
    • A. 

      Multiple sclerosis

    • B. 

      Myasthenia gravis

    • C. 

      Amyotrophic lateral sclerosis

    • D. 

      Parkinson's disease

  • 11. 
    Other early symptoms of myasthenia gravis that the nurse assesses are:
    • A. 

      Urinary and fecal incontinence

    • B. 

      Nausea and vomiting

    • C. 

      Diplopia and ptosis

    • D. 

      Abdominal cramping and diarrhea

  • 12. 
    The nurse is aware that the ultimate danger in this disease is progressive weakness and, eventually, the onset of myasthenic crisis. The complication is:
    • A. 

      Neurological emergency

    • B. 

      Cardiac emergency

    • C. 

      Orthopedic emergency

    • D. 

      Respiratory emergency

  • 13. 
    The medication prescribed for Parkinson's disease acts as a precursor to restore dopamine deficiency. What medication should the nurse give?
    • A. 

      Dilantin

    • B. 

      Ibuprofen

    • C. 

      Tegretol

    • D. 

      Levodopa

  • 14. 
    The nurse assessesa normal reflex when testing the plantar, or Babinski's in adult. what does she see?
    • A. 

      Toes flaring upward

    • B. 

      No obvious response

    • C. 

      Toes bending downward

    • D. 

      Sudden dorsal flexion

  • 15. 
    During a neurological assessment, the nurse asks the patient to repeat a series of numbers. she is assessing:
    • A. 

      Communication

    • B. 

      Memory

    • C. 

      Attention span

    • D. 

      Thought process

  • 16. 
    The nurse asks a patient the time, his name, and date. She is assessing:
    • A. 

      Level of consciousness

    • B. 

      Cognitive ability

    • C. 

      Intellectual ability

    • D. 

      Past and present memory

  • 17. 
    A score of five on the Glasgow Coma Scale is assessed. This assesment indicates that the patient is:
    • A. 

      Alert and oriented

    • B. 

      In shock

    • C. 

      Responding appropriately

    • D. 

      Not responsive

  • 18. 
    Decorticate posturing is the result of:
    • A. 

      Loss of consciousness

    • B. 

      Injury to the brain stem

    • C. 

      Loss of motor functioning

    • D. 

      Loss of sensorimotor function

  • 19. 
    The patient with tic douloureaux should be carefully assessed for undernourishment and dehydration because:
    • A. 

      Chewing is exceedingly painful

    • B. 

      Nutrients are easily depleted

    • C. 

      Swallowing is very difficult

    • D. 

      Vomiting is a frequent problem

  • 20. 
    What cranial nerve is affected in Bell's palsy?
    • A. 

      Fifth cranial nerve

    • B. 

      Sixth cranial nerve

    • C. 

      Seventh cranial nerve

    • D. 

      Eighth cranial nerve

Back to Top Back to top